MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Model Number 82-8810PL
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Codes Vomiting (2144); Irritability (2421)
Date of Event 03/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a certas valve was implanted with setting 5 on (b)(6) 2020 to treat hydrocephalus.Due to some blood in the ventricles, the setting was changed to 7 on the same day.On (b)(6) 2020, the setting was changed to 5 with digital and magnetic confirmation.In (b)(6) 2022, the patient's parents called informing the patient had irritability which progressed into vomiting and it was found the valve was set at setting 8 (supposed to be in 5).It is unknown if the patient had magnetic exposure, mris, etc.The valve was adjusted to setting 5, confirmed on the machine and x-ray.Patient improved.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A certas valve (id 828810pl) was not returned for evaluation (remains implanted) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13938519
Report Number3013886523-2022-00114
Device Sequence Number4612082
Product Code JXG
UDI-Device Identifier10886704081890
UDI-Public10886704081890
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-8810PL
Device Catalogue Number828810PL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age20 MO
Patient SexMale